Alert archive / New Jersey / Small Craft Advisories in 2020

Small Craft Advisory 92, NWS Philadelphia/Mount Holly

November 25, 2020

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 25, 2020, 3:32 PM EST. It took effect at Nov 26, 2020, 12:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2020, 3:32 PM EST (20:32 UTC)
In effect from
Nov 26, 2020, 12:00 AM EST
Expired
Nov 27, 2020, 12:00 AM EST
In force
24 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

709 
WHUS71 KPHI 252032
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
332 PM EST Wed Nov 25 2020

ANZ450>455-261100-
/O.NEW.KPHI.SC.Y.0092.201126T0500Z-201126T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
332 PM EST Wed Nov 25 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM 
EST THURSDAY...

* WHAT...South to southwest winds 15 to 20 knots and seas 4 to 6 
  feet.

* WHERE...The Atlantic coastal waters of New Jersey and Delaware.

* WHEN...From midnight until 6:00 PM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating a small 
vessel, should avoid navigating in hazardous conditions.

&&

$$

Iovino
4 follow-up statements
748 
WHUS71 KPHI 260848
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
348 AM EST Thu Nov 26 2020

ANZ450>452-262300-
/O.EXT.KPHI.SC.Y.0092.000000T0000Z-201127T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
348 AM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Coastal waters from Sandy Hook NJ to Great Egg Inlet NJ
  out 20 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ453>455-262300-
/O.CON.KPHI.SC.Y.0092.000000T0000Z-201126T2300Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
348 AM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Coastal waters from Great Egg Inlet NJ to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
492 
WHUS71 KPHI 262014
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
314 PM EST Thu Nov 26 2020

ANZ450>455-270500-
/O.EXT.KPHI.SC.Y.0092.000000T0000Z-201127T0500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
314 PM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST 
TONIGHT...

* WHAT...Southwest winds 10 to 15 knots, becoming west around 10 
  knots. Seas 4 to 6 feet.

* WHERE...The Atlantic coastal waters of New Jersey and Delaware.

* WHEN...Until midnight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating a small 
vessel, should avoid navigating in hazardous conditions.

&&

$$

Iovino
794 
WHUS71 KPHI 270019
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
719 PM EST Thu Nov 26 2020

ANZ450-270130-
/O.CAN.KPHI.SC.Y.0092.000000T0000Z-201127T0500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
719 PM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have diminished below Small Craft Advisory levels.

$$

ANZ451>455-270500-
/O.CON.KPHI.SC.Y.0092.000000T0000Z-201127T0500Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
719 PM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Seas 4 to 6 ft.

* WHERE...The Atlantic coastal waters of New Jersey and Delaware
  from Little Egg Inlet southward.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
386 
WHUS71 KPHI 270456
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1156 PM EST Thu Nov 26 2020

ANZ451>455-270600-
/O.EXP.KPHI.SC.Y.0092.000000T0000Z-201127T0500Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1156 PM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT...

Seas continue to drop offshore and should no longer pose a  
threat to small crafts.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 12:52 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Nov 25, 12:52 PM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1252 PM EST Wed Nov 25 2020

.SYNOPSIS...
High pressure will continue to move offshore as low pressure
moves across the Ohio Valley towards the Northeast. This low
will drag a cold front across our region Thursday night followed
by a secondary front Friday night. High pressure will work its
way across the eastern U.S. over the weekend before a complex
storm system evolves early next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
Increasing mid and high level clouds are expected for this
afternoon. With a warm front having lifted northward through the
region overnight, the introductory WAA will boost our
temperatures back above normal by five degrees or so with highs
in the mid 50s, save for the southern Poconos, where highs will
stay in the mid 40s. We will remain dry today, with only a very
slight chance for a quick sprinkle in the afternoon in the
Poconos and far northwestern NJ as a precip shield attempts to
build eastward along and south of the aforementioned warm front.

A secondary warm front will work its way into the region from
the south tonight as the main surface low of interest lifts
across the Ohio Valley and into the Great Lakes. Rain chances
really begin to increase with the passage of this front, with
stronger forcing associated with a cold front to our west
scooping up the warm, moist southerly flow. Rather poor upper-
level jet dynamics keep the overall strength of this surface low
at bay, thus, nothing out of the ordinary is forecast aside
from a modest, soaking rain through the Thanksgiving holiday.

As a secondary area of low pressure moves across southern
Canada, this low will begin to pinch off, with gradual decay
across the eastern U.S. Thus, overall forcing will remain on the
weaker side with rainfall totals generally around half an inch,
though a few totals up to an inch will be possible. Rain will
gradually move off to the north an east as the cold front
crosses from west to east across the region Thursday afternoon.
A few lingering showers will be possible behind the front. A
mild Thanksgiving otherwise, with highs in the upper 50s to low
60s, and temperatures don't look to rapidly fall behind the
front, given the overall paltry nature of the associated storm
system.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
High pressure starts to briefly build in behind the upper level
trough Thursday night. Light westerly to northwesterly flow
will prevail with quiet weather under partly cloudy skies. Lows
will be generally above normal in the low 40s with highs on
Friday in the upper 50s/low 60s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The focus of the extended remains the potentially strong system
that should begin affecting the eastern half of the US coming
out of the weekend.

Over the weekend the forecast is dry with modest cold air
advection bringing temps to near normal. Winds should be fairly
breezy on Saturday however with high pressure aloft expect the
boundary layer to decouple each evening allowing for decent to
perhaps even strong radiational cooling.

A low pressure system is forecast to develop over the Gulf
Coast Sunday afternoon and rapidly start to deepen as it lifts
north. The 00z suite of guidance indicates that the low will
rapidly deepen and become vertically stacked over the Ohio
Valley region heading into Tuesday. With the low to our west, we
should be slightly warmer Monday however a strong cold front
looks to track through the region on Tuesday bringing a non-
diurnal temperature curve. Consensus between the guidance right
now is that we'd like see a widespread rainfall event with the
potential for a flash freeze on the backside. With timing and
intensity subject to change multiple times we'll continue to
monitor model trends in order to increase confidence in the
specific forecast.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon...Mainly VFR. South to southwest wind 6 to 12
knots with gusts of 15 to 20 knots. High confidence.

Tonight...VFR this evening, deteriorating to MVFR and IFR
overnight with the arrival of rain from the west. Southerly wind
8 knots or less. Low level wind shear is expected, mainly after
06Z. Medium to high confidence.

Thursday...IFR in the morning in moderate to heavy rain.
Conditions improving to MVFR, then to IFR in the afternoon as
the area of rain moves away to our east. Southwest wind 5 to 10
knots, becoming west in the afternoon. Low level wind shear is
expected, mainly before 15Z. Medium to high confidence.

Outlook...

Friday...VFR. Westerly wind less than 10 kt. High confidence.

Friday night and Saturday...Mainly VFR with west to northwest
winds increasing to 10 to 15 kt on Saturday with higher gusts.
High confidence.

Saturday night and Sunday...Mainly VFR with winds quickly
becoming light/variable Saturday night, before becoming more
easterly to southerly on Sunday. Increasing cloudiness on Sunday
possible, but with mid-to-high CIGs. Moderate confidence.

&&

.MARINE...
This afternoon and tonight...Generally sub-advisory conditions
with southwesterly winds from 10 to 15 knots with a few gusts to
near 25 knots at times. Overall, expect winds to remain below
advisory criteria. Seas from 2 to 4 feet.

Thursday...Generally sub-advisory level southerly winds from 15
to 20 knots and a few gusts approaching 25 knots. Winds
shifting to the southwest after 2 pm. Seas from 3 to 5 feet will
likely warrant an advisory in the afternoon, however.

Outlook...

Thursday night through Saturday...Sub-advisory winds/seas
expected.

Saturday night and Sunday...Generally sub-advisory conditions
expected with possible northwesterly gusts up to 25 kts early
Saturday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Davis
Near Term...Davis/Iovino
Short Term...Deal
Long Term...Deal
Aviation...Deal/Iovino
Marine...Davis/Deal
Hazardous weather outlook, Nov 25, 3:17 PM EST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
317 PM EST Wed Nov 25 2020

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-262030-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
317 PM EST Wed Nov 25 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-262030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
317 PM EST Wed Nov 25 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.